Im on Warfarin and want to know what vitamins I can take?

Question is Closed Report Mark as Favorite

Answers (4)

Anonymous

29 Oct 2011

Hello,

Do not eat large amounts of foods high in vitamin K (such as liver, leafy green vegetables or vegetable oils). Vitamin K can make warfarin less effective. Avoid making any changes in your diet without first talking to your doctor.

Avoid eating cranberries, drinking cranberry juice, or taking cranberry herbal products. Avoid herbal teas that contain tonka beans, sweet clover, or sweet woodruff.

Drinking alcohol can increase certain side effects of warfarin.

http://www.drugs.com/warfarin.html

http://www.drugs.com/food-interactions/warfarin.html

Take care,

Votes: +0

29 Oct 2011

Dear SD... as usual Maso is right on top of the issue. Thanks Maso. U probably know this SD... but while on warfarin (Coumadin) u need to stay away from aspirin, NSAIDS, Vit E... these can make your blood even thinner or interfere with plaelet mechanisms. Certain antibiotics such as cipro and others of which I cannot remember can also cause the warfarin to be hard to regulate. Go to the website Maso gave to u and also make sure your doc is n tune with any ingestion changes in your diet or OTC meds. As Maso said Vit k can cause warfarin to work less effectively. It is usually given when too much warfarin is taken. It is responsible for helping the liver to clot blood. Good luck to u my friend. I certainly hope that this is not long term tx. But if it is... well there r other things that are worse. Good luck and may God richly bless u. Pup

Votes: +1

9 Jan 2012

There are 2 camps on this issue. The one camp agrees with Maso. The other camp says to eat your normal diet and adjust the Warfarin level to match what you intake. You need to figure out what is best/easiest for you. If you go the eat your normal diet route you will need to test your INR until you become stable. Best of wishes.

Votes: +1

9 Jan 2012

I am on warfarin going on 6 mos. I take B-12 and B-complex every morning. When I added this a month ago, it did not effect my INR. If it had, then I would have stopped. I have now added a mulit vit & mineral (any brand) that doesn't have Vit K. It did not effect my INR. These vits give me energy. I don't take any herbs. Research has not been done on vits,mins with warfarin.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Due to a skin ulcer/infection, the doctor ordered an antibiotic (over the phone) then said we would?

need to increase the warfarin as it interferes during an antibiotic. But then what he said was to take less amount of the warfarin for a week. When ...

1 answer 16 Jul 2010

Is it normal to have difficulty reaching therapeutic range for pt / inr while taking Warfarin?

I have been on warfarin for three weeks since my pulmonary embolism. initially I was on lovenox ( x. 1 week) and warfarin. since stopping the lovenox ...

2 answers 27 Sep 2010

Is a constant headache & swollen feet an after effect of a mild stroke or a side effect of warfarin?

Or taking too high a dose of warfarin? My mother has both and yet had neither before being put on the warfarin, which they keep increasing in ...

2 answers 5 Jul 2011

What vitamins?

Hi everyone,i phoned my warfarin clinic and asked what vitamins can i take as im alergic to most antibiotics and get colds every winter ,thought ...

4 answers 19 Oct 2011

Warfarin - I am researching vitamins without K and came across one called Clotamin. It seems a bit?

... pricey so before I purchase it, I'm wondering if anyone can offer feedback on it. It seems all womens vitamins have K but senior vitamins do ...

3 answers 21 Jan 2013